| Model Number |
120804FP |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/26/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported via medwatch (b)(4) the tip of a fogarty catheter looked chipped and slightly frayed.The balloon would not inflate and saline leaked from multiple holes on all catheters.Procedure was completed with another catheter.There were no patient harm.A product evaluation of the returned 120804f was returned.The reported event of balloon issue was confirmed.Balloon latex appeared deteriorated.Multiple cracks and a tear were evident on balloon latex.Leakage was observed through the tear on the balloon.Both balloon windings were intact.Balloon latex was released from proximal winding to check balloon edges at the tear.The edges did not appear to match at the tear.No other visible damage was observed from catheter body.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
Additional Manufacturer Narrative
Corrections to h10 was made.Previous submission referenced (b)(4), but was not included in the related report number field.
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Based on the available information, there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.Capa was previously initiated and used as reference in the evaluation as it addresses the "balloon - latex deterioration" failure for the embolectomy models with a vascupouch packaging.The capa investigation concluded that the root cause is exposure of latex to ozone, which can happen when the pouch packaged device is stored in rooms with high energy ionizing radiation sources that could generate ozone e.G.Fluoroscopy machines, x ray machines, uv lights, hvac sanitation equipment, etc.The storage conditions for these catheters are specified in the ifu.The capa resulted into a voluntary field correction action that instructed customers to return any product which has been stored in the same room as high energy ionizing radiation sources which emit ozone.